Alert archive / Tennessee / Wind Advisories in 2008
Wind Advisory 12, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Dec 14, 2008, 4:58 AM CST for 39 counties in Tennessee. It took effect at Dec 14, 2008, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 4:58 AM CST (10:58 UTC)
- In effect from
- Dec 14, 2008, 9:00 AM CST
- Expired
- Dec 14, 2008, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2656 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOHX 141058 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 458 AM CST SUN DEC 14 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-141900- /O.NEW.KOHX.WI.Y.0012.081214T1500Z-081215T0000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 458 AM CST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A STRONG LOW PRESSURE CENTER OVER THE PLAINS AND A STRONG HIGH PRESSURE OVER THE EAST COAST IS CAUSING STRONG SOUTHERLY WINDS OVER MUCH OF THE TENNESSEE AND OHIO VALLEYS TODAY. WINDS WILL INCREASE SIGNIFICANTLY THIS MORNING. EXPECT SOUTH WINDS OF 20 TO 30 MPH TODAY WITH A FEW GUSTS TO NEAR 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN PUSH OVER SHALLOW ROOTED TREES. THE WIND WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLM
1 follow-up statement
000 WWUS74 KOHX 141812 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1212 PM CST SUN DEC 14 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-150000- /O.CON.KOHX.WI.Y.0012.000000T0000Z-081215T0000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1212 PM CST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG HIGH PRESSURE WAS LOCATED OFF THE EAST COAST WITH A STRONG LOW PRESSURE OVER THE UPPER MIDWEST. SOUTHERLY WINDS WILL CONTINUE TO STRENGTHEN BETWEEN THESE WEATHER SYSTEMS. IN MIDDLE TENNESSEE...AFTERNOON WINDS WILL REACH 15 TO 25 MPH WITH GUSTS OVER 35 MPH AT TIMES. WINDS THIS STRONG CAN PUSH OVER SHALLOW ROOTED TREES. THE WIND WILL ALSO MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Dec 14, 4:51 AM CST, 7 minutes earlier.
Area forecast discussion, Dec 14, 4:51 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 451 AM CST SUN DEC 14 2008 .DISCUSSION...STRONG SOUTH FLOW TODAY AS A STRONG LOW PRESSURE SYSTEM BUILDS OVER THE PLAINS. THE TIGHT PRESSURE GRADIENT MAY PRODUCE SOME GUSTS TO NEAR 40 MPH...THUS THE ADVISORY. COLUMN MOISTURE INCREASES TODAY AND TONIGHT AS A STRONG COLD FRONT ROLLS SEWD OUT OF THE PLAINS. FRONT WILL LIKELY PUSH INTO NWRN COUNTIES LATE MON MORNING WITH A CHANCE OF RAIN IN THE NW FOR MON AFTERNOON. RAIN OVERSPREADING THE AREA MON NGT. WITH SWLY FLOW ALOFT AND NEAR FREEZING TEMPS AT THE SFC MON NGT IN THE NWRN COUNTIES BRINGS IN THE LIKELIHOOD OF FREEZING RAIN FROM LATE MON EVE TO EARLY TUE AM IN THAT AREA. UNCERTAIN ABOUT AMOUNTS ATTM. THE COLD FRONT STALLS OUT SOUTH OF THE AREA AND THEN ATTEMPTS TO PUSH BACK TO THE NORTH ON TUE PM AND TUE NGT. THERE IS SOME MODEL DISAGREEMENT ON THIS MOVEMENT. THE GFS AND THE NAM ARE THE MOST AGGRESSIVE WITH THE EUROPEAN LESS SO. ANOTHER COLD SURGE PUSHES THE FRONT BACK TO THE SOUTH ON WED WITH RAIN CONTINUING OVER THE AREA. DONT THINK THAT THERE WILL BE SGFNT FREEZING RAIN IN THE NW COUNTIES ON TUE NGT. MIN TEMPS THERE SHOULD BE ABOVE FREEZING. THE GFS MODEL PUSHES THE FRONT BACK NWD INTO THE OHIO VALLEY WED NGT. THE EUROPEAN KEEP THE FRONT NEAR THE KY/TN BORDER. THEN BOTH THE GFS AND EURO MODELS MOVE A STRONG LOW PRESSURE AREA NEWD ACROSS THE MISS/OHIO VALLEYS WITH ANOTHER COLD FRONT MOVING INTO THE AREA THU NGT. BOTH MODELS PUSH THE FRONT TO THE SOUTH WITH COLDER AND DRIER AIR SPREADING OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 56 50 54 35 / 20 40 70 70 CLARKSVILLE 57 47 47 31 / 20 60 80 80 CROSSVILLE 50 49 57 40 / 10 20 60 70 COLUMBIA 55 51 57 38 / 10 40 70 70 LAWRENCEBURG 56 52 59 41 / 10 40 70 70 WAVERLY 56 48 49 34 / 20 50 80 70 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Dec 13, 3:48 PM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 348 PM CST SAT DEC 13 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-141200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 348 PM CST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTH WINDS WILL INCREASE ON SUNDAY WITH GUSTS OVER 30 MPH AT TIMES. TRAVELERS SHOULD BE EXTRA CAUTIOUS IN THE BREEZY CONDITIONS. A COLD FRONT WILL MOVE THROUGH MIDDLE TENNESSEE MONDAY. THE AIR BEHIND THE FRONT MAY BE COLD ENOUGH TO TURN PRECIPITATION TO FREEZING RAIN MONDAY NIGHT ACROSS NORTHWEST MIDDLE TENNESSEE. IT IS POSSIBLE FREEZING TEMPERATURES COULD REACH AS FAR SOUTHEAST AS THE NASHVILLE AREA BY TUESDAY MORNING. AT THIS TIME...PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT AND EXACT TEMPERATURES ARE STILL UNCERTAIN. THE TEMPERATURES ARE EXPECTED TO WARM AGAIN TUESDAY...CHANGING ANY FREEZING RAIN BACK TO LIQUID. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO MONITOR UPDATED FORECASTS FOR THE POTENTIAL OF FREEZING RAIN MONDAY NIGHT AND TUESDAY MORNING...ESPECIALLY THOSE LOCATED IN NORTHWEST MIDDLE TENNESSEE. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:15 PM CST | Freezing Rain Advisory | OHX | Benton, Cheatham, Dickson, Houston, Humphreys, Montgomery and 2 more | 13 hr |
Nearby
Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.